MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, the exact date was not provided, but the best estimate date is between (b)(6) 2017.Explant date: if explanted, give date: not applicable, as the lens remains implanted.(b)(4).Planned explant; scheduled for (b)(6) 2017.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a multifocal intraocular lens (model zkb00, +10.0 diopter) was implanted in the right eye (od) on (b)(6) 2017.However, an explant is planned for (b)(6) 2017 due to the patient seeing extreme halos when driving at night and during the day.Reportedly, the patient cannot function with these side effects.The replacement lens would be either a model ar40e or a pcb00.Additional information was provided and it was learnt that a multifocal zlb00, +7.5 diopter, was implanted in the left eye on (b)(6) 2017.The zlb00 lens will be exchanged within 1 month after the iol exchange of od.This report is to record the lens planned to be explanted from the right eye.A separate mdr is being filed for the left eye.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed because the product was discarded by the customer.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: it was incorrectly reported in the initial emdr, that the date of implant was (b)(6) 2017.The correct implant date was (b)(6) 2016.This section has been updated and corrected.If implanted, give date: (b)(6) 2016.Additional information: additional information received reported the patient was a male, (b)(6), and the operative eye being the right eye.Also, an explant was performed on (b)(6) 2017 and was performed due to halos and glare.There was no incision enlargement, no vitrectomy, and no sutures used.The replacement lens was a pcb00 9.5 diopter lens.Reportedly, there was no patient injury.The lens was discarded by the customer.No additional information was provided.The additional fields were therefore updated: age/date of birth: (b)(6).Gender/sex: male.Outcomes attributed to adverse event: required intervention.If explanted, give date: (b)(6) 2017.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7047776
Report Number9614546-2017-01141
Device Sequence Number19128358
Product Code MFK
UDI-Device Identifier05050474559882
UDI-Public(01)05050474559882(17)190323
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/23/2019
Device Model NumberZKB00
Device Catalogue NumberZKB00U0100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer02/15/2018
03/21/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date03/13/2018
04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;